Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 33, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at May 5, 2012, 5:53 PM CDT. It took effect at May 5, 2012, 6:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2012, 5:53 PM CDT (22:53 UTC)
- In effect from
- May 5, 2012, 6:00 PM CDT
- Expired
- May 6, 2012, 7:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted, in the capitals the NWS used until 2016.
526 WHUS74 KCRP 052253 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 553 PM CDT SAT MAY 5 2012 ...STRONG ONSHORE FLOW THROUGH THIS EVENING... .LOW PRESSURE ACROSS WEST TEXAS AND HIGH PRESSURE ACROSS THE GULF OF MEXICO IS RESULTING IN A STRONG ONSHORE FLOW ACROSS THE NEAR SHORE WATERS AND THE BAYS FROM BAFFIN BAY TO PORT ARANSAS. WINDS ARE EXPECTED TO DIMINISH THROUGH THE EVENING. GMZ230-250-060300- /O.NEW.KCRP.SC.Y.0033.120505T2300Z-120506T0300Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- 553 PM CDT SAT MAY 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS AND WAVES: SOUTHEAST WIND AROUND 20 KNOTS. BAYS CHOPPY TO OCCASIONALLY ROUGH. SEAS AROUND 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TE
3 follow-up statements
858 WHUS74 KCRP 060258 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 958 PM CDT SAT MAY 5 2012 ...STRONG ONSHORE FLOW THROUGH THIS EVENING... .LOW PRESSURE ACROSS WEST TEXAS AND HIGH PRESSURE ACROSS THE GULF OF MEXICO IS RESULTING IN A STRONG ONSHORE FLOW ACROSS THE NEAR SHORE WATERS AND THE BAYS FROM BAFFIN BAY TO PORT ARANSAS. WINDS ARE EXPECTED TO DIMINISH BY EARLY SUNDAY MORNING. GMZ230-250-060900- /O.EXT.KCRP.SC.Y.0033.000000T0000Z-120506T0900Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- 958 PM CDT SAT MAY 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SUNDAY. * WINDS AND WAVES: SOUTHEAST WIND AROUND 20 KNOTS. BAYS CHOPPY TO OCCASIONALLY ROUGH. SEAS AROUND 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TE
721 WHUS74 KCRP 060837 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 337 AM CDT SUN MAY 6 2012 ...STRONG ONSHORE FLOW THROUGH EARLY THIS MORNING... .LOW PRESSURE ACROSS WEST TEXAS AND HIGH PRESSURE ACROSS THE GULF OF MEXICO IS RESULTING IN A STRONG ONSHORE FLOW ACROSS THE NEAR SHORE WATERS AND THE BAYS FROM BAFFIN BAY TO PORT ARANSAS. WINDS ARE EXPECTED TO DIMINISH BY MID SUNDAY MORNING. GMZ230-250-061200- /O.EXT.KCRP.SC.Y.0033.000000T0000Z-120506T1200Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- 337 AM CDT SUN MAY 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING. * WINDS AND WAVES: SOUTH WIND AROUND 20 KNOTS. BAYS CHOPPY TO OCCASIONALLY ROUGH. SEAS AROUND 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CB
548 WHUS74 KCRP 061157 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 657 AM CDT SUN MAY 6 2012 GMZ230-250-061300- /O.EXP.KCRP.SC.Y.0033.000000T0000Z-120506T1200Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- 657 AM CDT SUN MAY 6 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. WINDS HAVE FALLEN TO BELOW SMALL CRAFT ADVISORY CRITERIA...HOWEVER WINDS WILL REMAIN OUT OF THE SOUTHEAST AT 15 TO 20 KNOTS. $$ CB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 5, 3:16 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 5, 3:16 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 316 PM CDT SAT MAY 5 2012 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...FORECAST CONCERN IN THE SHORT TERM WILL BE DETERMINING CHANCES FOR CONVECTION THIS EVENING AND TOMORROW EVENING. ANOTHER HOT DAY ACROSS SOUTH TEXAS AS TEMPERATURES HAVE ALL READY CLIMBED INTO THE 90S IN MOST LOCATIONS. MLCAPES ARE ABOUT 3500 ACCORDING TO LATEST SPC MESOANALYSIS...WITH SOME CIN STILL REMAINING ATTM. SHORTWAVE TROUGH OVER MEXICO WILL APPROACH THE RIO GRANDE THIS EVENING WHICH HELP INITIATE STORMS OVER MEXICO. WHETHER OR NOT THESE STORMS WILL BE ABLE TO MAKE IT INTO THE WESTERN CWA WILL BE MAIN ISSUE. WILL RETAIN MENTION OF THUNDER...MAINLY WEST OF HIGHWAY 281...WITH THE FAVORED LOCATIONS ALONG AND WEST OF A LINE FROM COTULLA TO LAREDO. IF THUNDERSTORMS DO MAKE INTO THE WESTERN PART OF THE AREA...THEN A FEW STRONG TO PERHAPS SEVERE STORMS WOULD BE POSSIBLE WITH STRONG INSTABILITY PRESENT. ANOTHER WARM NIGHT WITH TEMPS IN THE 70S ACROSS THE AREA...MAV/MET TEMPS GENERALLY ACCEPTED. ANOTHER UPPER LEVEL DISTURBANCE ON WESTERN PERIPHERY OF UPPER RIDGE APPROACHES THE AREA TOMORROW. STORMS DEVELOPING OVER MEXICO WILL BE POSSIBLE AGAIN AND HAVE KEPT THUNDERSTORMS IN THE FORECAST. BASED ON TRENDS FROM THE LAST SEVERAL DAYS...INCREASED MAX TEMPS OVER MAV GUIDANCE WITH 100S OVER THE RIO GRANDE PLAINS TO LOWER 90S JUST INLAND. && .LONG TERM (MONDAY THROUGH SATURDAY)...MID LEVEL RIDGING TO KEEP S TX HOT ON MONDAY WITH SIGNIFICANT DAYTIME MIXING TO ALLOW HIGHS TO APPROACH 100 ACROSS WESTERN ZONES. ISO CONVECTION MAY AFFECT FAR NW ZONES LATE AFTERNOON AND EVENING BUT MOST ACTIVITY CURRENTLY EXPECTED TO REMAIN TO THE NW ACROSS EWX CWA. RIDGE AXIS SHIFTS EAST ON TUES AS STRONG UPPER LEVEL LOW PUSHES INTO SW CONUS AND SURFACE FRONT PUSHES INTO TX. ALL AVAILABLE GUIDANCE INDICATE FRONT SHOULD STALL ACROSS OR SLOWLY PUSH THROUGH S TX WED INTO THURS. WITH PWATS PROG TO BE NEARLY TWO STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR /AROUND 1.9 AT CRP/ COUPLED WITH INCREASING DIFFLUENCE ALOFT AND SURFACE BOUNDARY IN THE AREA...RAIN CHANCES SHOULD INCREASE TUES NIGHT THROUGH THURSDAY. HOW MUCH RAIN AND WHERE THE STRONGEST CONVECTION OCCURS WILL BE DEPENDENT ON WHERE FRONT ACTUALLY LIES BUT FOR NOW HAVE INCREASED POPS TO CHANCE FOR WED/THUR. PRECIP CHANCES SHOULD DIMINISH THURS NIGHT THROUGH FRIDAY AS FRONT LOSES ITS CHARACTERISTICS AND STRONG UPPER LEVEL LOW MOVES EAST ACROSS TX BRINGING DRIER AIR TO THE REGION. TEMPS WILL BE HOTTEST EARLY IN THE WEEK WITH ASSOCIATED RIDGING AND WILL THEN BE INFLUENCED BY AMOUNT OF CLOUD COVER AND PRECIP FOR THE MIDDLE PART OF THE WEEK. FOR NOW WENT CLOSE TO MEX GUIDANCE FOR MIDWEEK BUT IF LATEST ECMWF VERIFIES TEMPS MAY ACTUALLY BE BELOW NORMAL WED/THURS. CONDITIONS SHOULD RETURN TO ABOVE NORMAL VALUES LATE IN THE WEEK/NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 92 72 91 72 / 10 10 10 10 10 VICTORIA 71 90 70 89 70 / 10 10 10 10 10 LAREDO 78 100 73 98 73 / 30 20 20 10 10 ALICE 74 97 72 94 71 / 20 10 10 10 10 ROCKPORT 76 86 74 83 75 / 10 10 10 10 10 COTULLA 74 98 71 97 70 / 30 20 20 10 20 KINGSVILLE 74 95 71 93 72 / 20 10 10 10 10 NAVY CORPUS 76 86 73 86 74 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TB/78...SHORT TERM RH/79...LONG TERM
Hazardous weather outlook, May 5, 5:14 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 514 AM CDT SAT MAY 5 2012 TXZ229>234-239>247-052300- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 514 AM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT MAINLY FOR AREAS WEST OF A KINGSVILLE TO BEEVILLE LINE. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE WESTERN BRUSH COUNTRY WITH LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE EACH EVENING OVER PORTIONS OF THE BRUSH COUNTRY THROUGH NEXT WEEK. IN ADDITION...A STALLED FRONTAL BOUNDARY AS WELL AS AN APPROACHING UPPER LEVEL DISTURBANCE MAY LEAD TO THUNDERSTORM ACTIVITY OVER SOUTH TEXAS BY WEDNESDAY AND CONTINUE THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE POSSIBLE FOR THE WESTERN BRUSH COUNTRY THIS EVENING. GMZ230-235-250-255-270-275-052300- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 514 AM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TMT/CB
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.